Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 272, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 25, 2000, 3:30 PM EDT for Duval County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 25, 2000, 3:30 PM EDT (19:30 UTC)
- Expired
- Aug 25, 2000, 4:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 15 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 2:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3819 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
198 WUUS52 KJAX 251930 SVRJAX FLC031-252030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 330 PM EDT FRI AUG 25 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 430 PM EDT * AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES EAST OF OCEANWAY...OR ABOUT 8 MILES EAST OF JACKSONVILLE INTERNATIONAL AIRPORT...MOVING SOUTHEAST AT 25 MPH. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 3057 8154 3048 8172 3023 8178 3024 8126 $$ WELSH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:30 PM EDT, 1 hour earlier.
Area forecast discussion, Aug 25, 2:30 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT FRI AUG 25 2000 NOT MUCH TIME FOR DISCUSSION. STORMS HAVE INCREASED OVER SE GA WITH TSTM WATCH ISSUED UNTIL 00Z FOR SE GA AND N FL. UPPER SHORT WAVE IS MOVING ACROSS THE AREA AND PROGS HAVE IT OFFSHORE TONIGHT. LESS COVERAGE OF STORMS EXPECTED FOR SATURDAY WITH DRIER AIR AND NVA. WITH WEAKENING SURFACE WINDS EXPECT SEABREEZE TO MORE OF A FACTOR NEXT TWO DAYS. WITH NW FLO ALOFT CONTINUING ANOTHER VORT LOBE WILL MOVE INTO AREA ON SUNDAY. COASTAL WATERS LOOK FAIRLY QUIET WITH WINDS AND SWELLS SUBSIDING. AMG 71/93/70/91 3112 SSI 74/89/74/89 4212 JAX 72/91/72/90 5213 GNV 70/92/71/91 5323 04 JAX.. .FL...NONE. .GA...NONE. ZIBURA
In the hours before
Special weather statement, Aug 25, 12:30 PM EDT, 3 hours before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-252100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1230 PM EDT FRI AUG 25 2000 SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON DUE TO DAYTIME HEATING AND ATMOSPHERIC INSTABILITY. IN ADDITION...THE STORMS WILL BE ENHANCED LATE THIS AFTERNOON BY AN UPPER LEVEL WEATHER DISTURBANCE MOVING INTO THE REGION. SOME COULD PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS AND MOST WILL MOVE TO THE SOUTHEAST. AS A FEW OF THE STORMS WILL BE CAPABLE OF BECOMING STRONG THIS AFTERNOON...STORM SPOTTER ACTIVATION MAY BE REQUESTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DANIEL
Special weather statement, Aug 25, 1:45 PM EDT, 1 hour 45 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT FRI AUG 25 2000 SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON AND EVENING DUE TO DAYTIME HEATING AND ATMOSPHERIC INSTABILITY. IN ADDITION...THE STORMS WILL BE ENHANCED LATE THIS AFTERNOON BY AN UPPER LEVEL WEATHER DISTURBANCE MOVING INTO THE REGION. THESE STORMS MAY BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING GUSTY WINDS...AND FREQUENT LIGHTNING. STORM SPOTTER ACTIVATION IS REQUESTED. FOR ADDITIONAL INFORMATION...VISIT T-HE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DANIEL
Special weather statement, Aug 25, 2:15 PM EDT, 1 hour 15 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT FRI AUG 25 2000 ...SEVERE THUNDERSTORM WATCH FOR THE EXTREME SOUTHEAST GEORGIA COUNTIES OF CAMDEN...CLINCH...CHARLTON...ECHOLS...GLYNN...AND WARE UNTIL 8 PM. ...SEVERE THUNDERSTORM WATCH FOR THE NORTHEAST FLORIDA COUNTIES OF ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...FLAGLER... GILCHRIST...HAMILTON...MARION...NASSAU...PUTNAM...ST. JOHNS... SUWANNEE...AND UNION UNTIL 8 PM. SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON AND EVENING DUE TO DAYTIME HEATING AND ATMOSPHERIC INSTABILITY. IN ADDITION...THE STORMS WILL BE ENHANCED LATE THIS AFTERNOON BY AN UPPER LEVEL WEATHER DISTURBANCE MOVING INTO THE REGION. THESE STORMS MAY BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING GUSTY WINDS...AND FREQUENT LIGHTNING. STORM SPOTTER ACTIVATION IS REQUESTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DANIEL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:43 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 62 min |
| Aug 25, 4:49 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 41 min |
| Aug 25, 4:59 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 61 min |
| Aug 25, 5:15 PM EDT | Severe Thunderstorm Warning | JAX | Union | 45 min |
| Aug 25, 5:21 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 54 min |
| Aug 25, 5:50 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 55 min |
| Aug 25, 6:59 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.